Hail, Oneida
- When
- August 29, 1:20 PM EST
- Where
- Oneida County, Pt Rock
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.383, -75.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 29, 1:20 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 220 PM EDT SUN AUG 29 2004 .SHORT TERM... BUSY WITH SVR TSTM WATCH OUT UNTIL 7PM. SEE PREV AFD FOR DETAILS ON SVR PARAMS. CARRIED CHC POPS NE PA TNGT, INCRSNG TO LIKELY ACRS UPSTATE NY. LIKELY POPS FOR TMRW ACRS MOST AREAS AS THE FNT BEGINS TO SLIDE INTO THE FCST AREA. SOME QUESTION AS TO HOW FAST THIS SYSTEM MOVES EWD TMRW NGT. FOR NOW WE WENT WITH LOW CHC POPS ACRS FAR SE ZONES EARLY TUES, THEN FAIR WX AS HIGH PRES MOVS IN. && .LONG TERM... TUE NGT THROUGH SAT...HI PRES REMAINS IN PLACE SLOLY DRIFTG ACRS THE NERN U.S...N OF THE PROJECTED HRCN ACRS THE SERN U.S. LOOKS LIKE FAIR WX WITH MAINLY CLR SKIES AT NGT...AT SCT-BKN CU FORMG DURG THE AFTERNOONS INTO SAT. AS THE LARGE SFC HI TRACKS OFFSHORE FARTHER...SRLY RETURN FLO INCREASES LEADING TO HIGHER DWPTS AND MORE CLDS FOR SAT. MAIN QUESTION IS WILL THERE BE ENUF MOISTURE IN PLACE FOR PRECIP DURG WEEKEND. ECMWF...UKMET...06Z GFS SUGGESTS THAT RDGS HOLDS ON...00Z GFS AND CANADIAN SUGGESTS PRECIP REACHES CWA BY SUNDAY. 12Z GFS SUGGESTS A DRY WEEKEND AS WELL SO WILL JUST HV SLGT CHC FOR SHRA IN GRIDS SUNDAY WITH NO MENTION IN ZONES. && .AVIATION... HV SCT CB/S IN MOST OF TAF SITES THIS AFTRN WITH NRN TAFS (SYR/UCA/ITH AND ELM) A TEMP 2202 TO HNDL ADDTNL CONVECTION THAT WILL FIRE CLSE TO FRNT. AFTER 2Z...HV MVFR CIGS AND VSBYS IN SOME SHRA THAT FORM BTWN 02Z AND 06Z ACRS BGM AND AVP S OF FRNT. CLSR TO SFC FRNT HV IF CIGS AND VSBYS AFTER 06Z THRU 14Z. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...SVR TSTM WATCH UNTIL 7 PM. PA...SVR TSTM WATCH NRN TIER PA UNTIL 7 PM. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 205 AM EDT SUN AUG 29 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-301000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 205 AM EDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS WILL DEVELOP ONCE MORE IN THE MOIST UNSTABLE ATMOSPHERE OVER NEW YORK AND PENNSYLVANIA. THESE THUNDERSTORMS WILL BE AIDED BY A STRENGTHENING WIND FIELD. THUNDERSTORMS WHICH DEVELOP ARE LIKELY TO PRODUCE TORRENTIAL DOWNPOURS...AND POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THIS EVENING. DJP
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1005 AM EDT SUN AUG 29 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-300000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 1005 AM EDT SUN AUG 29 2004 ...THUNDERSTORMS WITH GUSTY WINDS AND TORRENTIAL DOWNPOURS ARE POSSIBLE THIS AFTERNOON AND EVENING... A WARM, HUMID AND UNSTABLE AIRMASS COVERS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON, AS A COLD FRONT OVER THE EASTERN GREAT LAKES DRIFTS EASTWARD. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE OVER THE FINGER LAKES AND WESTERN MOHAWK VALLEY OF NEW YORK. THUNDERSTORMS ACROSS THESE AREAS MAY BE BECOME ORGANIZED INTO LINES, WITH THE POTENTIAL FOR DAMAGING WIND GUSTS. A LESSER THREAT FOR SEVERE THUNDERSTORMS EXISTS ACROSS NORTHEAST PENNSYLVANIA, BUT ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THIS AREA. ANY THUNDERSTORMS WHICH FORM TODAY WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV.
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE BINGHAMTON NY 128 PM EDT SUN AUG 29 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-292300- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- MADISON NY-NORTHERN ONEIDA NY-NORTHERN WAYNE PA-ONONDAGA NY- OTSEGO NY-SCHUYLER NY-SENECA NY-SOUTHERN CAYUGA NY- SOUTHERN ONEIDA NY-STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY- TOMPKINS NY-YATES NY- 128 PM EDT SUN AUG 29 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 700 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK THIS WATCH INCLUDES... BROOME...SOUTHERN CAYUGA...CHEMUNG...CHENANGO...CORTLAND... DELAWARE...MADISON...ONEIDA...ONONDAGA...OTSEGO...SCHUYLER... SENECA...STEUBEN...SULLIVAN...TIOGA...TOMPKINS AND YATES. IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... BRADFORD...SUSQUEHANNA AND NORTHERN WAYNE. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV. MUNDSCHENK
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419223.